Document Detail


Diphenylhydantoin-induced severe yet reversible anemia during pregnancy.
MedLine Citation:
PMID:  21088360     Owner:  NLM     Status:  In-Process    
Abstract/OtherAbstract:
Diphenylhydantoin (DPH) therapy, often used in treating epileptic seizures, can cause anemia in some patients. A 26-year-old female suffered from convulsions due to encephalitis and was placed on DPH therapy. About two months after the initiation of DPH therapy, her hemoglobin level was 3.8 g/dL. Her anemia improved after the discontinuation of DPH, confirming that the anemia was caused by DPH. Pure red-cell aplasia (PRCA) combined with hemolytic anemia was indicated by results such as erythroid aplasia, an increased LDH level, and a decreased haptoglobin level. PRCA complicated by hemolytic anemia could be responsible for anemia associated with DPH.
Authors:
Akinori Sugaya; Kiyotaka Nakamagoe; Yasushi Okoshi; Mana Obata-Yasuoka; Akira Tamaoka
Publication Detail:
Type:  Journal Article     Date:  2010-11-15
Journal Detail:
Title:  Internal medicine (Tokyo, Japan)     Volume:  49     ISSN:  1349-7235     ISO Abbreviation:  Intern. Med.     Publication Date:  2010  
Date Detail:
Created Date:  2010-11-22     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9204241     Medline TA:  Intern Med     Country:  Japan    
Other Details:
Languages:  eng     Pagination:  2515-8     Citation Subset:  IM    
Affiliation:
Department of Neurology, Institute of Clinical Medicine, University of Tsukuba, Tsukuba, Japan.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Mefloquine treatment in a patient suffering from progressive multifocal leukoencephalopathy after um...
Next Document:  Recent progress in antithrombotic therapy for atrial fibrillation.